Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Breast pain, nipple discharge. Taking biocryptin for high serum prolactin levels. Suggestions?

I am 53 yrs old post meno-paus lady. I am diabetic and have BP problems also. I had breast pain and ducts were discharging fluid. Four months ago I got serum prolactin test done. It was 200. I got treated by biocryptin tabs and my seerum level came down to normal. So, the treatment was discontinued. But after that serum level has shot up to 450. What do I do ?
Asked On : Tue, 18 Dec 2012
Answers:  1 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response

thanks for mposting your question -
if your prolactine level was so high - one should look for the cause.
The tablets will only reduce the output of prolactine levels - but not always deal with the cause.
Prolactine is a homrone which is produced by the pituary gland.
It can be high in : breast feading (which you are obviously not), if you have thyroid problems,
if you are taking drops or tablets for your stomache , or if you are a number of other meidines esp. medicines such as anti-depressants or other psychiatric medicines.
It can also be high if you have a small benigne tumor in the pituary gland. Go back and see your doctor and ask if they can check which would be the most likely cause of your high prolactine levels. Only if you have a benigne tumor shoudl you take the prescribed medication you have been taking in all other cases you have to deal with the cause and not just the symptom.

kind regards,
Answered: Tue, 18 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor